Clinical Medical Images Open Access
Serpiginous Supravenous Hyperpigmentation
Nora Naqos*
Centre of medical oncology, Mohammed VI University Hospital Marrakech, Morocco
*Corresponding author: Nora Naqos, Centre of medical oncology, Mohammed VI University Hospital Marrakech, Morocco E-mail: @
Received: January 24, 2017; Accepted: February 1, 2017; Published: March 18, 2017
Citation: Naqos N (2017) Serpiginous Supravenous Hyperpigmentation. Cancer Sci Res Open Access 4(1): 1-1. DOI: http://dx.doi.org/10.15226/csroa.2017.00127
Keywords: Hyperpigmentation- Intravenous Chemotherapy-Serpiginous
Clinical Medical Images
Serpiginous supravenous hyperpigmentation is a rare clinical event that occurs almost exclusively after peripheral intravenous chemotherapy. A patient of 40 years old diagnosed with cavum carcinoma and received fluorouracile and Cisplatine chemotherapy. After the second cycle, hyperpigmentation appears in the left forearm, clinical examination found serpiginous hyperpigmented streaks along the course of the superficial veins (figure 1) without any other mucocutaneous lesions. Initially described with 5FU and also reported with other molecules such as vinorelbine, cisplatin, Bleomycin, doxorubicin, actinomycin, docetaxel, fotemustine, it does not require specific therapeutic and doesn’t impose any dosage reduction. The majority of reported cases involve men, often with dark skin. This reaction gradually disappears within a few months after stopping chemotherapy. The pathophysiological assumption most often described is that of a direct cytotoxic effect of the molecules on the basal keratinocytes and melanocytes, after partial alteration of the vascular endothelial wall and passive diffusion.
Figure 1: Serpentine supravenous hyperpigmentation of left forearm.
 
Listing : ICMJE   

Creative Commons License Open Access by Symbiosis is licensed under a Creative Commons Attribution 3.0 Unported License